Jump to content

Rough Nights - What To Do?


MNsue
 Share

Recommended Posts

Anyone else have rough nights? I have been waking up exhausted each morning. I can fall asleep easily, however around 4:00am I wake up with tremors and tachycardia. If feel like I can hardly catch my breath while I am sleeping. It is really awful. I am taking Klonipin before bed, and that used to do the trick. It seems to be wearing off.

I am looking for ideas? I am wondering if I should ask for another holter monitor. I think my BP is the problem. I took it when I woke up from a nap and it was 90/40 however my pulse was 69.

Thanks for the help. I don't know what I would do without this forum. I get more answers here than from my MD's.

Rhonda

Link to comment
Share on other sites

Yes, definitely have rough nights at times, but not sure why some are worse then others. I don't know if another events monitor will catch anything that it already hasn't. When I go through nights like that, I usually end up sleeping in a slighly upright position, like in a recliner, and that seems to help some of those symptoms. Also breathing exercises may help you some - try breathing in really slowly and hold it for 5 - 10 seconds and than slowly let it out. Just do that a few times in a row and see if that helps at all. That's about all I can think of ideas of what might help a little.

Hope your having better nights soon -

Tammy

Link to comment
Share on other sites

An event monitor maybe a good idea if not done so already. You can hit the button when you feel the symptoms and it will capture the ekg. That may help to eliminate anything else being wrong.'

Maybe your rhythm is out of whack and you are shooting adrenaline and cortisol earlier than the normal usal 6-8am time when it seems to be at it's highest. I usually experience my tachy when I wake up in the a.m.

Doing anything different prior to bedtime?

Link to comment
Share on other sites

Is it a blood volume problem? You stop drinking while you are asleep, but your kidneys keep reducing your blood volume. Maybe if you set the alarm clock for about a half-hour before you normally wake up all tachy and drink something and eat something salty, you might be able to prevent the problem.

The other possibility that comes to mind is hypoglycemia. Are you having any blood sugar regulation problems? If your blood sugar level drops while you sleep, it could trigger autonomic nervous system problems. The blood sugar level might not be absolutely low, just low relative to your regular readings.

I read that people with tightly controlled diabetes could prevent nighttime hypoglycemic episodes by mixing some cornstarch into a glass of water and drinking it right before bed. (Don't cook the mixture before drinking it!) The cornstarch acts as a reservoir of slow-release carbs. http://www2.owen.vanderbilt.edu/2006/DBart...bar/study1.html

Link to comment
Share on other sites

can you see fi you can take a bit more klonopin? and also if you are wakig up with night sweats and tachy cand things.. you can try sitting in the tub or shower and let the cool water run down on you..

I do that at times when i'm surging really bad.. sometimes it helps sometimes it does not...

good luck i hope that you feel better

Link to comment
Share on other sites

I have this problem in the past also. Some things that helped me, was sleeping pills from the doctor, rying to go to sleep every night the same time, oxygen on bad nights, and drink lots of water. Next time you go to the doctor you should talk to your doctor and see if they have any ideas to help!

Hope you night start getting better soon! :)

Link to comment
Share on other sites

i've had this problem continuously. it seems more worse (? um, yeah great grammar) some days and better others and i have NO IDEA why. doc upped my labetalol at night by a little bit and sometimes i up my klonopin &/or ativan just a wee bit on the *really bad* nights. that has really helped. i've also tried aromatherapy and meditation, which helps the panic, cause i feel like i'm going crazy when i wake up all tachy and shaky or am trying to fall asleep and it feels like my heart is palpitating out of my freakin body. not a good feeling. i sympathize. there's a lot of good ideas posted. definitely something to follow up with your doc about.

good luck! peace, lulu

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...